Hail, Val Verde
- When
- March 14, 3:05 PM CST to 3:15 PM CST
- Where
- Val Verde County, 9 mi NW of Juno
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.250, -101.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 9:40 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 940 AM CST SUN MAR 14 2004 .UPDATE... 12Z KDRT SOUNDING SHOWING MUCH MORE CONVECTIVE POTENTIAL TODAY THAN THE PAST FEW DAYS...WITH ONLY A LITTLE (3 TO 5 DEGREES) SURFACE HEATING NEEDED TO GET THINGS REALLY GOING. SHALLOW CONVECTION ALREADY GOING...TRIGGERED BY CONVERGENCE ALONG THE COASTAL TROUGH. AM EXPECTING STRONGER CONVERGENCE OVER THE SAME AREA LATER TODAY WHEN THE FRONT PUSHES INTO CWA EWX. THE EXTRA CONVERGENCE...PLUS SURFACE HEATING IS ALL WE NEED TO GET SOME DEEPER CONVECTION GOING. GROUNDS ARE ALREADY SATURATED...SO DECIDED TO GO WITH A FLASH FLOOD WATCH. UPDATED FORECAST TO INCREASE QPF AND POPS...MAINLY EAST OF I-35 AND ESPECIALLY SOUTH OF I-10. ALSO UPDATED TEMP, DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBS. && .PREV DISCUSSION... MURKY THROUGH MID MORNING TODAY. COLD FRONT MOVES ACROSS THE CWA DURING THE MORNING. SHOWERS IN THE MORNING WILL GIVE WAY TO SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AS VORT MAXES TRACK ACROSS. AS FRONT STALLS NEAR THE COAST WILL GO WITH GFSS EXPECTATION OF SOME LOCALLY HEAVY RAINS DEVELOPING AND EFFECTING OUR FAR EASTERN AND SE COUNTIES. HOWEVER...HEAVIEST RAINS SHOULD BE TO OUR SOUTH AND SE AND WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. CONTINUED CLOUDY MONDAY. UPPER LOW FINALLY SHIFTS EAST OF REGION TUESDAY PERMITTING SOME SUNSHINE. WEAK DISTURBANCES IN NW UPPER FLOW WILL MEAN LOW POPS LATTER HALF OF THE WEEK. ONLY MINOR COOLING WITH TODAYS FRONT. TEMPS THIS WEEK WILL BE GENERALLY NEAR NORMAL FOR MAXES AND SLIGHTLY ABOVE NORMAL FOR MINS. IN THE NEAR TERM WILL STICK CLOSE TO GFS VALUES. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT EAST OF INTERSTATE 35 THROUGH 9 PM CST. && 11/01/DC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST SUN MAR 14 2004 TXZ171>173-183>194-202>209-217>225-228-151200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389519.